Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    water behind my eardrums
    avatar
    An_249325 posted:

    I am having issues with water behind my eardrums. I have a lot of hearing lost in my right ear and it is starting become an issue at my work place. I did start out with an ear infection and it took two rounds of antibiotics to fix the infection. After the infection was gone I still have water behind my ears. I have been taking the generic for flonase, and the generic for xyzal. And the congestion that I have had for a long time has not subsided. I recently started using a neti pot but I have a very hard time getting any water to go though my nose. It seems like my sinuses may be much clogged. Are there any other meds I could try to get rid of the congestion. I have also tried musinex that worked the past for a short period. Also are there another prescription drugs that I could use injunction with the neti pot to break up the mucus more?
    Reply
     
    avatar
    Rod Moser, PA, PhD responded:
    If you have had middle ear fluid (effusion) more than three months, it is time for you to see an ENT. Sometime, medications will not solve this "plumbing and ventilation" problem, so tubes may be indicated. Since you are having related hearing loss, this is a concern.

    You are doing what most clinicians would do medically right now and it is not working for you. You are not using decongestants, but their effectiveness has not be proven to be that helpful either.


    Helpful Tips

    Drugs and reactions
    As long as we're on the subject of reactions that Dr.s say they have never seen problems with their large number of patients over the ... More
    Was this Helpful?
    0 of 0 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.